Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 5, 2011, 4:42 PM MST for Mohave County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 4:42 PM MST (23:42 UTC)
- Expired
- Jul 5, 2011, 5:15 PM MST
- In force
- 33 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 119 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS55 KVEF 052342
SVRVEF
AZC015-060015-
/O.NEW.KVEF.SV.W.0078.110705T2342Z-110706T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
442 PM MST TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 515 PM MST.
* AT 438 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUALAPAI MOUNTAIN PARK...OR 16 MILES SOUTHEAST OF KINGMAN...AND
MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...HUALAPAI PEAK...BLAKE RANCH RV PARK...
HUALAPAI MOUNTAIN PARK AND WILD COW CAMPGROUND. THIS INCLUDES
INTERSTATE 40 BETWEEN MILE MARKER 60 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3507 11391 3520 11389 3517 11364 3501 11367
3503 11382 3501 11390
TIME...MOT...LOC 2342Z 186DEG 8KT 3510 11379
$$
JGG2 follow-up statements
721
WWUS55 KVEF 052357
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 PM MST TUE JUL 5 2011
AZC015-060015-
/O.CON.KVEF.SV.W.0078.000000T0000Z-110706T0015Z/
MOHAVE AZ-
457 PM MST TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR CENTRAL MOHAVE COUNTY...
AT 452 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLAKE RANCH RV PARK...OR 15 MILES SOUTHEAST OF
KINGMAN...MOVING NORTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL MOVE NEAR INTERSTATE 40 BETWEEN MILE
MARKERS 62 AND 41 THROUGH 515 PM.
LAT...LON 3507 11388 3519 11388 3518 11371 3502 11375
3503 11382 3502 11387
TIME...MOT...LOC 2357Z 186DEG 8KT 3513 11379
$$
JGG999
WWUS55 KVEF 060013
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 PM MST TUE JUL 5 2011
AZC015-060022-
/O.EXP.KVEF.SV.W.0078.000000T0000Z-110706T0015Z/
MOHAVE AZ-
513 PM MST TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 515 PM MST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THUNDERSTORMS ARE STILL PRODUCING HEAVY RAINS AND A FLASH
FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE AREA.
LAT...LON 3507 11388 3519 11388 3518 11371 3502 11375
3503 11382 3502 11387
TIME...MOT...LOC 0012Z 186DEG 8KT 3516 11379
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:37 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 5, 2:37 PM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT TUE JUL 5 2011 .SYNOPSIS...MONSOON MOISTURE WILL KEEP CHANCES FOR THUNDERSTORMS OVER MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK. POCKETS OF HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WHILE HIGHER HUMIDITY WILL MAKE IT FEEL QUITE UNCOMFORTABLE...ESPECIALLY IN THE LOWER DESERTS. && .SHORT TERM...ACTIVE THUNDERSTORM DAY WITH THE TWO MAIN AREAS OVER THE MOUNTAINS BETWEEN MOUNTAIN PASS CALIFORNIA AND MOUNT CHARLESTON NEVADA...AND OVER THE MORONGO BASIN IN CALIFORNIA. OTHER STORMS WERE APPROACHING SOUTHERN MOHAVE COUNTY FROM THE EAST AS OF 220 PM...AND SOME LESS ORGANIZED STORMS WERE RUMBLING OVER NYE AND LINCOLN COUNTIES. FORECAST REMAINS A DAY BY DAY SITUATION...WITH PLENTY OF MOISTURE IN PLACE BUT NO LARGE SCALE FORCING. HEATING PLUS SMALL SCALE LIFTING MECHANISMS SUCH AS OROGRAPHY AND BOUNDARY COLLISIONS WILL DRIVE STORMS EACH AFTERNOON AND EVENING. VERY LITTLE CHANGE TO THE PREVIOUS FORECAST SINCE THERE IS NO OBVIOUS FEATURE OF INTEREST AT LEAST THROUGH TOMORROW EVENING. .LONG TERM...MONSOONAL FLOW CONTINUES THROUGH THE END OF THE WEEK WITH MODELS THEN SHOWING SOME DRIER AIR WORKING INTO THE AREA FROM THE NORTHWEST OVER THE WEEKEND. MOST AREAS WITHIN THE CWA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY BUT THEN BECOMING MORE ISOLATED OVER THE WEST HEADING INTO THE WEEKEND. WHETHER DRIER CONDITIONS PUSH ENTIRELY THROUGH THE CWA NEXT WEEK AS MODELS ARE SHOWING IS VERY UNCERTAIN. TO ACCOUNT FOR THE UNCERTAINTY...DID NOT REMOVE TSTORMS ALTOGETHER BUT LINGERED THEM ACROSS THE EAST IN CASE THE MOISTURE DOES NOT GET ENTIRELY FLUSHED. TEMPERATURES SHOULD WARM TO AROUND NORMAL LEVELS EACH DAY BUT WILL BE DEPENDENT ON THE THICKNESS AND TIMING OF CLOUD COVER. WINDS IN GENERAL ARE EXPECTED TO BE LIGHT THURSDAY AND FRIDAY BUT COULD BECOME GUSTY FROM THE SOUTHWEST OVER THE WEEKEND INTO EARLY NEXT WEEK IF A PACIFIC TROUGH IS ABLE TO PUSH FAR ENOUGH INLAND AND FAR ENOUGH SOUTH. && .AVIATION...FOR MCCARRAN...AWAY FROM ANY THUNDERSTORMS OR THUNDERSTORM OUTFLOW BOUNDARIES WINDS WILL MAINLY BE SOUTH TO SOUTH-SOUTHWEST AT 6-12 KTS. CLOUD COVER WILL MAINLY BE SCT AOA 8K FEET AND BKN AOA 15K FEET THROUGH THIS EVENING. THERE COULD BE SOME THUNDERSTORMS IN AND AROUND THE LAS VEGAS VALLEY INTO THE EARLY EVENING WHICH COULD CREATE GUSTY AND ERRATIC WINDS AT TIMES. TSRA WILL ALSO BE POSSIBLE IN ALL OF THE APPROACH CORRIDORS THROUGH THE EARLY EVENING. THE THREAT OF TSRA WILL CONTINUE THROUGH AT LEAST FRIDAY IN AND AROUND THE VALLEY AND AS WELL AS ALL OF THE APPROACH CORRIDORS. CIGS AND VSBY WILL BE REDUCED IN AND NEAR ANY STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS IN GENERAL ARE EXPECTED TO BE LIGHT AND FOLLOW DIURNAL DIRECTIONAL TRENDS. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE WEEK WHICH COULD PRODUCE GUSTY...ERRATIC WIND AND REDUCED VISIBILITY AT TIMES. MAINLY SCT-BKN CLOUDS AOA 7K-10K FEET WITH LOWER CIGS AND VSBY IN AND NEAR ANY TSRA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 5, 5:23 AM MST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 523 AM PDT TUE JUL 5 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 523 AM PDT TUE JUL 5 2011 /523 AM MST TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY BE BETTER ORGANIZE ALONG AND NORTH OF A LINE FROM LONE PINE TO BEATTY TO CALIENTE TODAY. HEAVY RAIN WILL OCCUR WITH SOME THUNDERSTORMS WHICH MAY LEAD TO FLOODING. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WITH HIGHER PROBABILITIES OVER THE MOUNTAINS. AGAIN...HEAVY RAIN AND SOME LOCALIZED FLOODING IS POSSIBLE. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. TURN AROUND... DONT DROWN! .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERSISTENT SOUTHEAST WILL KEEP MONSOON MOISTURE ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THURSDAY. DRYING FROM THE WEST WILL SLOWLY SPREAD EAST OVER THE WEEKEND CONFINING ANY THUNDERSTORMS TO MOHAVE COUNTY BY EARLY NEXT WEEK. HEAVY RAIN WHICH COULD LEAD TO FLOODING IS A CONCERN THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 2:19 PM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
219 PM PDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM FLASH FLOOD 2 SW TWENTYNINE PALMS 34.12N 116.09W
07/05/2011 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 6 TO 12 INCHES OF WATER ACROSS HIGHWAY 62
IN TWENTYNINE PALMS.
&&
JGGLocal storm report, Jul 5, 3:10 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 ENE JOSHUA TREE 34.15N 116.27W
07/05/2011 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS DAMAGE TO AWNING IN JOSHUA TREE FROM TSTM
WIND GUST AT 215 PM.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:23 PM MST | Areal Flood Advisory | VEF | Mohave | 58 min |
| Jul 5, 4:15 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Jul 5, 4:54 PM MST | Flash Flood Warning | VEF | Mohave | 71 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.